I only have my bowel movement once in 2 or 3 days and i want to have it everyday. What drug can you suggest for me to take?
15 Apr 2011
No. First of all, contrary to popular belief, normal bowel movements do not always occur daily. Second, prolonged use of any laxative can cause your body to experience an electrolyte imbalance (which leads to dehydration) and it can cause you to lose bowel tone (which is the intestine's ability to move fecal matter on its way down to your rectum for removal as body waste... and if you may be wondering what that might be like... think about what happens to your toilet when it gets clogged... yes, that will come back up through the digestive track and exit through your mouth). So please, use laxatives sparingly.
15 Apr 2011
Having a BM every 2-3 days is perfectly normal! If you go beyond 3 days without one you can use a laxative but it is best to try to keep things regular naturally. Try increasing your fiber. I, personally, like Benefiber. It is tasteless and doesnt thicken liquids. There is also Citrucel and metamucil. Fiber Con is fiber in a tablet form. Increase your intake of whole grains, bran cereals are excellent as well as bran muffins, oatmeal, whole grain bread, beans, fresh vegetables, fruits (leave the skins on fruits with edible skin like apples and pears) popcorn is a good fiber source. Also increase your fluid intake, water and juices. Many people get problems with their bowels because the are dehydrated. Fibers work best with fluid in the system. Black tea, coffee and soda pops are not good sources of fluid because they remove more fluid than they replace.
If you follow these dietary changes and still do not have a BM in 3 days then you can take a laxative but like psyched says, your bowel will lose tone with frequent laxative use and you will find it difficult to have a BM without the laxatives. They are very harsh on the system and work to stimulate the bowel, once your bowel gets used to that stimulation it always wants that harsh stimulation. Use them sparingly!
- Dulcolax Information for Consumers
- Dulcolax Information for Healthcare Professionals (includes dosage details)
- Side Effects of Dulcolax (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... 115lbs. Can you say if this dosage seems too much as I usually get severe cramps and bowel movements when I take laxatives
1 answer • 10 Nov 2010
I have been instructed to take them at 3PM but have a public function at 5:30 until 7PM. Thanks
1 answer • 4 Jun 2011
... laxatives manually removin it etc no help I hav crohns so I'm nvr regular bt I'm sick as a dog it has ben literally 25days w.o usin the ...
2 answers • 5 May 2014
I cannot have a good bowel movement any longer. They come more often with some amount of bowel movement. A lot of gas build up is associated with the ...
1 answer • 1 Aug 2014
... Ibuprofen from a previous accident. I had took ibuprofen the day before taking the Dulcolax. I had a decent bowel movement from taking the pill. ...
1 answer • 23 Sep 2015